Alert archive / Tennessee / Wind Advisories in 2025

Wind Advisory 7, NWS Nashville, TN

December 28, 202538 counties in Tennessee

NWS Nashville, TN issued this wind advisory at Dec 28, 2025, 9:38 AM CST for 38 counties in Tennessee. It took effect at Dec 28, 2025, 5:00 PM CST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Dec 28, 2025, 9:38 AM CST (15:38 UTC)
In effect from
Dec 28, 2025, 5:00 PM CST
Expired
Dec 29, 2025, 12:00 PM CST
In force
19 hr
Issued by
NWS Nashville, TN
All 38 counties

Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 3.6 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2025-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2025-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 206 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
644 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
206 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

611 
WWUS74 KOHX 281538
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
938 AM CST Sun Dec 28 2025

TNZ005>011-023>034-056>066-075-077>080-093>095-282345-
/O.NEW.KOHX.WI.Y.0007.251228T2300Z-251229T1200Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Tullahoma, Lewisburg, Gordonsville,
Smithville, Lobelville, New Johnsonville, McMinnville, Celina,
McEwen, Crossville, Coalmont, Gallatin, Springfield, Tennessee
Ridge, Lawrenceburg, Erin, Cookeville, Mount Juliet, Carthage,
Lafayette, Centerville, Woodbury, Ashland City, Byrdstown,
Columbia, Manchester, Dickson, Pulaski, Sparta, Allardt, Kingston
Springs, Livingston, Brentwood, La Vergne, Waverly, Shelbyville,
Clarksville, Hendersonville, Hartsville, Gainesboro, Jamestown,
Dover, Spencer, Nashville, Altamont, Waynesboro, Smyrna,
Goodlettsville, Lebanon, Clifton, South Carthage, Linden,
Murfreesboro, Franklin, and Hohenwald
938 AM CST Sun Dec 28 2025

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 AM CST 
MONDAY...

* WHAT...Sustained winds 15 to 20 mph with gusts up to 40 mph 
  expected.

* WHERE...All of Middle Tennessee.

* WHEN...From 5 PM this afternoon to 6 AM CST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Sizemore
3 follow-up statements
895 
WWUS74 KOHX 282242
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
442 PM CST Sun Dec 28 2025

TNZ005>011-023>034-056>066-075-077>080-093>095-291200-
/O.CON.KOHX.WI.Y.0007.251228T2300Z-251229T1200Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Centerville, Byrdstown, Tennessee Ridge,
Gainesboro, Woodbury, Tullahoma, Waverly, Dover, McEwen,
Shelbyville, Lafayette, Erin, Columbia, Clarksville,
Gordonsville, Allardt, Kingston Springs, Smyrna, Nashville, Mount
Juliet, Franklin, Carthage, Crossville, McMinnville, Celina,
Altamont, Ashland City, Lebanon, Hartsville, South Carthage,
Brentwood, Linden, Lewisburg, Hendersonville, Gallatin,
Goodlettsville, La Vergne, Murfreesboro, Hohenwald, Pulaski,
Manchester, Sparta, New Johnsonville, Spencer, Lobelville,
Clifton, Waynesboro, Livingston, Lawrenceburg, Jamestown,
Cookeville, Coalmont, Smithville, Dickson, and Springfield
442 PM CST Sun Dec 28 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY...

* WHAT...West winds 15 to 20 mph with gusts up to 40 mph expected.

* WHERE...All of Middle Tennessee.

* WHEN...Until 6 AM CST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

27
790 
WWUS74 KOHX 290835
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
235 AM CST Mon Dec 29 2025

TNZ009>011-030>034-064>066-078>080-291645-
/O.EXT.KOHX.WI.Y.0007.000000T0000Z-251229T1800Z/
Macon-Clay-Pickett-Smith-Jackson-Putnam-Overton-Fentress-De Kalb-
White-Cumberland-Warren-Grundy-Van Buren-
Including the cities of Coalmont, Byrdstown, Altamont, Celina,
South Carthage, Crossville, Spencer, Lafayette, Cookeville,
Sparta, Carthage, Gordonsville, Livingston, Smithville,
Jamestown, McMinnville, Allardt, and Gainesboro
235 AM CST Mon Dec 29 2025

...WIND ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Northwest winds 15 to 20 mph with gusts up to 40 mph.

* WHERE...A portion of Middle Tennessee, mainly on and near the 
  Cumberland Plateau.

* WHEN...Until noon CST today.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

TNZ005>008-023>029-056>063-075-077-093>095-291200-
/O.CON.KOHX.WI.Y.0007.000000T0000Z-251229T1200Z/
Stewart-Montgomery-Robertson-Sumner-Houston-Humphreys-Dickson-
Cheatham-Davidson-Wilson-Trousdale-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-Bedford-Coffee-Wayne-Lawrence-
Giles-
Including the cities of Manchester, Murfreesboro, Brentwood,
Hendersonville, Lewisburg, Shelbyville, Woodbury, Hohenwald,
Columbia, Lawrenceburg, Clarksville, Erin, Franklin, Pulaski,
Tullahoma, Goodlettsville, Lebanon, Clifton, Hartsville, New
Johnsonville, Kingston Springs, Lobelville, Dover, La Vergne,
Gallatin, Mount Juliet, Ashland City, Centerville, Waynesboro,
Tennessee Ridge, Springfield, Waverly, Nashville, Smyrna, Linden,
Dickson, and McEwen
235 AM CST Mon Dec 29 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS 
MORNING...

* WHAT...Northwest winds 15 to 20 mph with gusts up to 40 mph.

* WHERE...A portion of Middle Tennessee.

* WHEN...Until 6 AM CST early this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

13
933 
WWUS74 KOHX 291205
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
605 AM CST Mon Dec 29 2025

TNZ005>008-023>029-056>063-075-077-093>095-291315-
/O.EXP.KOHX.WI.Y.0007.000000T0000Z-251229T1200Z/
Stewart-Montgomery-Robertson-Sumner-Houston-Humphreys-Dickson-
Cheatham-Davidson-Wilson-Trousdale-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-Bedford-Coffee-Wayne-Lawrence-
Giles-
Including the cities of Manchester, Murfreesboro, Brentwood,
Hendersonville, Lewisburg, Shelbyville, Woodbury, Hohenwald,
Columbia, Lawrenceburg, Clarksville, Erin, Franklin, Pulaski,
Tullahoma, Goodlettsville, Lebanon, Clifton, Hartsville, New
Johnsonville, Kingston Springs, Lobelville, Dover, La Vergne,
Gallatin, Mount Juliet, Ashland City, Centerville, Waynesboro,
Tennessee Ridge, Springfield, Waverly, Nashville, Smyrna, Linden,
Dickson, and McEwen
605 AM CST Mon Dec 29 2025

...WIND ADVISORY HAS EXPIRED...

Although the advisory has expired for much of Middle Tennessee, 
winds will continue to be gusty today, frequently 30 to 35 mph.

$$

TNZ009>011-030>034-064>066-078>080-291800-
/O.CON.KOHX.WI.Y.0007.000000T0000Z-251229T1800Z/
Macon-Clay-Pickett-Smith-Jackson-Putnam-Overton-Fentress-De Kalb-
White-Cumberland-Warren-Grundy-Van Buren-
Including the cities of Coalmont, Byrdstown, Altamont, Celina,
South Carthage, Crossville, Spencer, Lafayette, Cookeville,
Sparta, Carthage, Gordonsville, Livingston, Smithville,
Jamestown, McMinnville, Allardt, and Gainesboro
605 AM CST Mon Dec 29 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...West winds 15 to 20 mph with gusts up to 40 mph.

* WHERE...A portion of Middle Tennessee, along and near the 
  Cumberland Plateau.

* WHEN...Until noon CST today.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

13

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Dec 28, 5:45 AM CST, 3 hours 53 minutes earlier. Its key messages:

  • Updated at 540 AM CST Sun Dec 28 2025
  • Gusty winds starting around noon Sunday. Non-thunderstorm wind gusts of 30 to 35 mph are likely.
  • There is a low chance for a few damaging wind gusts as a cold front sweeps through Middle TN Sunday night.
  • Very cold temperatures return Monday, sticking around through the week.
Area forecast discussion, Dec 28, 5:45 AM CST, 3 hours 53 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
545 AM CST Sun Dec 28 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 540 AM CST Sun Dec 28 2025

- Gusty winds starting around noon Sunday. Non-thunderstorm wind
  gusts of 30 to 35 mph are likely.

- There is a low chance for a few damaging wind gusts as a cold
  front sweeps through Middle TN Sunday night.

- Very cold temperatures return Monday, sticking around through
  the week.

&&

.SHORT TERM...
(Tonight through Sunday Night)
Issued at 942 PM CST Sat Dec 27 2025

It's a warm, muggy evening across Middle TN with temperatures still
holding pretty firm in the 60s across the whole area. I don't expect
much in the way of temperature drops overnight as clouds should
remain in place through the overnight hours. As we get into tomorrow
morning, an intense upper-level low will dive out of Canada into the
center of the country and as it does, a surface low will develop
with a strong surface pressure gradient. This will allow for very
breezy condition throughout the day. By noon, southwest winds
will pick up and I think we can expect sustained winds of 15 to 20
mph with gusts as high as 35 mph. While the stronger non-
thunderstorm winds are expected to be to our north, there's a low
to medium chance of gusts to 40 mph along the KY-TN state line,
especially in the evening ahead of an approaching cold front.

Yes, an approaching cold front. In December. And no, this one won't
be much different than the rest -- low CAPE values and shear off the
chart. Probs for CAPE above 100 J/Kg are negligible, but aren't
zero. In fact, the latest HRRR came in with about 150 J/Kg west of
I-65 just ahead of the front. It's not much, but coupled with
some fairly intense frontogenesis along a very sharp cold front,
we could see enough forcing to push at least a few strong to
severe wind gusts to the surface. A LLJ of 50-60 kts is expected
to traverse the mid-state after sunset and even though lapse rates
aren't all that impressive (~6.0 C/Km), I can't rule out the
potential for a few trees to fall tomorrow evening. Timing on this
frontal passage has been fairly consistent the last couple of
days, with the bulk of any activity coming between 7 pm and 1 am
and the focus should be west of I-65 as surface CAPE does fall off
quickly once the line gets into the east half of the area. Bottom
line, if you have Christmas decorations you've been meaning to
put up and haven't gotten around to it, tomorrow morning is your
window of opportunity. As the evening approaches, please keep an
eye on these storms. I don't expect anything widespread, but
there's at least a low-end threat of severe winds.

&&

.LONG TERM...
(Monday through next Sunday)
Issued at 942 PM CST Sat Dec 27 2025

On the backside of the front, a CP airmass will drive very cold and
dry air into the region. As precipitation escapes Middle TN to the
east, there is the potential for a bit of a wintry mix Monday
morning, especially on the Plateau, but impacts should be very
limited as the precip should be quick to get out of here.
Temperatures Monday morning should be about 30 degrees colder than
what we experience tomorrow morning and after that initial hit of
cold air, we should very slowly regulate but remain at least a
few degrees below normal until next weekend.

&&

.AVIATION...
(12Z TAFS)
Issued at 540 AM CST Sun Dec 28 2025

Current obs show a mixture of MVFR and VFR cigs across Middle TN,
but MVFR should be the more dominant category this morning along
with increasing SW winds and corresponding gusts. Skies may
scatter out at BNA, MQY, and CKV this afternoon with gusts 20-25
kts due to an approaching system, but held on to MVFR through the
afternoon at SRB and CSV.

Main adjustment to TAFs was adding TEMPOs to each site to account
for timing of a convective line along the strong cold front.
Despite very low confidence in TS, gusts 30-35 kts are possible
along with a stark wind shift with FROPA. Winds become W to NW
after FROPA with continued gusts, but eventual improvement in cigs
is expected behind the front.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      75  32  38  22 /  10  90   0   0
Clarksville    74  29  34  20 /  20  90   0   0
Crossville     69  27  37  16 /  10  90   0   0
Columbia       73  30  38  21 /   0 100   0   0
Cookeville     71  29  37  19 /  10 100   0   0
Jamestown      70  26  35  17 /  10  90   0   0
Lawrenceburg   72  31  40  20 /   0  90   0   0
Murfreesboro   73  31  40  21 /   0  90   0   0
Waverly        72  26  35  20 /  10 100   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Unger
LONG TERM....Unger
AVIATION.....Sizemore

Nearby

Wind Advisories in Tennessee, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.